Does anyone have any experience of steroids causing systemic fungal infections?

I saw dermatology yesterday (I see both rheumy and dermatology as I also have vasculitis) and they say that I have a full blown systemic fungal infection. I had a fungal infection last year which was treated with cream and anti-fungal meds but they dont know why it didnt clear it up and it has now spread everywhere but are assuming it is related to steroids??!! Has anyone else suffered this side effect? x

2 Replies

oldestnewest
  • I get fungal infections after antibiotics so now take acidophilus on a regular basis. I was also on strong inhalers (steroids) which thankfully I've been able to reduce. These mess cause me to get candida and the candida is what causes my fungal infections so it might be worth getting a good, strong make of acidophilus and researching candida because you really have to watch your diet to help improve it. Hope this is of some help, regards Maraid x

  • Hi Rachy24 I too had a fungal infection when I was on a higher dose of steroids 15mg daily I think and I took Fluconazole which sorted it. It was oral thrush and was told that it won't re-occur now I'm down to 8mg steroids daily and it hasn't. Hope this is helpful. Misty14

You may also like...